Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 311, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2011, 4:11 PM CDT for 4 counties in Tennessee. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 4:11 PM CDT (21:11 UTC)
- Expired
- Jun 21, 2011, 4:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN
The radar
The Nashville radar (KOHX), 121 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:15 PM CDT | TSTM WND DMG | Livingston, TN | TREES WERE BLOWN DOWN IN LIVINGSTON. |
| Jun 21, 4:30 PM CDT | TSTM WND DMG | Byrdstown, TN | SEVERAL TREES WERE BLOWN DOWN IN BYRDSTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1996 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124
WUUS54 KOHX 212111
SVROHX
TNC027-087-133-137-212145-
/O.NEW.KOHX.SV.W.0311.110621T2111Z-110621T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
411 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL JACKSON COUNTY IN MIDDLE TENNESSEE...
OVERTON COUNTY IN MIDDLE TENNESSEE...
WESTERN PICKETT COUNTY IN MIDDLE TENNESSEE...
EASTERN CLAY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 445 PM CDT
* AT 410 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR LIVINGSTON...MOVING NORTHEAST AT 30
MPH.
* LOCATIONS IMPACTED INCLUDE...
CELINA...
BYRDSTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3662 8504 3624 8526 3635 8556 3662 8548
3663 8536 3663 8510
TIME...MOT...LOC 2111Z 209DEG 27KT 3637 8536
$$
FORECASTER:131 follow-up statement
785
WWUS54 KOHX 212128
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
428 PM CDT TUE JUN 21 2011
TNC087-212138-
/O.CAN.KOHX.SV.W.0311.000000T0000Z-110621T2145Z/
JACKSON TN-
428 PM CDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JACKSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3662 8504 3645 8514 3646 8546 3658 8542
3663 8536 3663 8510
TIME...MOT...LOC 2128Z 209DEG 27KT 3653 8525
$$
TNC027-133-137-212145-
/O.CON.KOHX.SV.W.0311.000000T0000Z-110621T2145Z/
OVERTON TN-PICKETT TN-CLAY TN-
428 PM CDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CLAY...WESTERN PICKETT AND NORTHERN OVERTON COUNTIES UNTIL 445 PM
CDT...
AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF LIVINGSTON...
MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BYRDSTOWN.
LAT...LON 3662 8504 3645 8514 3646 8546 3658 8542
3663 8536 3663 8510
TIME...MOT...LOC 2128Z 209DEG 27KT 3653 8525
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:17 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 21, 3:17 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 317 PM CDT TUE JUN 21 2011 .DISCUSSION... UPPER TROUGH CENTERED OVER CENTRAL PLAINS WITH SW FLOW ALOFT OVER MIDDLE TN. MOISTURE AXIS...WHERE THE WIDE SPREAD SHOWER AND TSTM ACTIVITY RESIDES...EXTENDS FROM NATCHEZ MS NE THROUGH WESTERN TN AND CENTRAL KY. THIS MOISTURE AXIS IS EXPECTED TO MOVE EASTWARD THROUGH THE NEXT 24 TO 36 HOURS. BY WED AFTERNOON...THE MOISTURE AXIS WILL ACROSS FAR EASTERN TN. THUS...FOR THE FCST...HIGHEST POPS WILL BE TONIGHT. HOWEVER...MOISTURE DEPTH WILL START TO LESSEN BY MIDNIGHT PARTICULARLY ACROSS THE NORTHWESTERN COUNTIES. GIVEN THAT CURRENT RADAR TRENDS SHOW THAT THE BULK OF THE ACTIVITY IS ACROSS THE WESTERN HALF RIGHT NOW...LIKELY TO CATEGORICAL POPS WILL BE INCLUDED ACROSS WESTERN ZONES. HOWEVER...EVENING WORDING WILL LIKELY BE INCLUDED. ACROSS THE EASTERN HALF...WILL CARRY LIKELY POPS FOR THE DURATION OF THE OVERNIGHT. FOR THE NEAR TERM TEMPS...GFS GUIDANCE LOOKS GENERALLY ACCEPTABLE. BUT...PERIOD 4 SHOWS AN 8 DEGREE DIFFERENCE COMPARED TO THE MET DATA. WILL LEAN TOWARD A BLEND AND UNDERCUT THE GFS BY A FEW DEGREES. IN THE EXT FCST...OVERALL...LOOK FOR A GRADUAL TRANSITION FROM A LOW AMPLITUDE TROUGHING PATTERN TO THAT OF A BUILDING RIDGE TO OUR WEST WITH WEAK NORTHERLY FLOW. THIS WILL TRANSLATE INTO 50 POPS FOR FRIDAY WITH IMPULSES EXPECTED WITHIN THE UPPER FLOW...TO 20 POPS BY MONDAY AND TUESDAY AS THE RIDGE BUILDS OUR WAY. FOR THE EXT TEMPS...SLOW WARMING TREND IN TERMS OF MAX TEMPS AS THE RIDGE BUILD OUR WAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 87 69 90 / 70 50 20 30 CLARKSVILLE 72 88 66 89 / 80 30 20 30 CROSSVILLE 69 81 65 84 / 70 70 40 30 COLUMBIA 73 88 70 90 / 70 50 20 30 LAWRENCEBURG 72 88 70 90 / 80 50 30 30 WAVERLY 72 88 68 90 / 80 30 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jun 21, 4:33 AM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 433 AM CDT TUE JUN 21 2011 TNZ005>007-022>026-056-057-220945- STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON- CHEATHAM-PERRY-HICKMAN- 433 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WESTERN MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP OVER THE AREA...MAINLY DURING THE AFTERNOON AND CONTINUE INTO THE EVENING HOURS. A FEW OF THESE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY DURING THIS PERIOD. A FEW OF THESE THUNDERSTORMS ON WEDNESDAY MAY HAVE SMALL HAIL AND GUSTY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. TNZ008>011-027>034-058>066-075-077>080-093>095-220945- SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON- PUTNAM-OVERTON-FENTRESS-LEWIS-WILLIAMSON-MAURY-MARSHALL- RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN- GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 433 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL FORM OVER THE AREA...MAINLY THIS AFTERNOON. THUNDERSTORM ACTIVITY WILL CONTINUE OVERNIGHT AND INCREASE IN COVERAGE. A FEW THUNDERSTORMS MAY BE SEVERE TONIGHT WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY DURING THIS PERIOD. A FEW OF THESE THUNDERSTORMS ON WEDNESDAY MAY HAVE SMALL HAIL AND GUSTY WINDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN JLM
In the hours before
Special weather statement, Jun 21, 3:25 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 325 PM CDT TUE JUN 21 2011 TNZ056-058-093>095-212115- GILES-LAWRENCE-LEWIS-PERRY-WAYNE- 325 PM CDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...LEWIS...PERRY AND WAYNE COUNTIES... AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORM 12 MILES SOUTHEAST OF WALNUT GROVE...OR 20 MILES SOUTH OF WAYNESBORO...MOVING NORTHEAST AT 40 MPH. PEOPLE IN LAWRENCE...LEWIS...SOUTHERN PERRY...WAYNE AND WESTERN GILES COUNTIES...INCLUDING THE CITY OF COLLINWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 07
Special weather statement, Jun 21, 3:25 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 325 PM CDT TUE JUN 21 2011 TNZ056-058-093>095-212115- GILES-LAWRENCE-LEWIS-PERRY-WAYNE- 325 PM CDT TUE JUN 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR GILES...LAWRENCE...LEWIS...PERRY AND WAYNE COUNTIES... AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS 12 MILES SOUTHEAST OF WALNUT GROVE...OR 20 MILES SOUTH OF WAYNESBORO...MOVING NORTHEAST AT 40 MPH. PEOPLE IN LAWRENCE...LEWIS...SOUTHERN PERRY...WAYNE AND WESTERN GILES COUNTIES...INCLUDING THE CITY OF COLLINWOOD...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:51 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 39 min |
| Jun 21, 4:31 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 44 min |
| Jun 21, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.